Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 11, NWS Eureka, CA
NWS Eureka, CA issued this severe thunderstorm warning at Aug 1, 2025, 3:13 PM PDT for Trinity County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2025, 3:13 PM PDT (22:13 UTC)
- Expired
- Aug 1, 2025, 3:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 88 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WUUS56 KEKA 012213
SVREKA
CAC105-012245-
/O.NEW.KEKA.SV.W.0011.250801T2213Z-250801T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eureka CA
313 PM PDT Fri Aug 1 2025
The National Weather Service in Eureka has issued a
* Severe Thunderstorm Warning for...
West Central Trinity County in northwestern California...
* Until 345 PM PDT.
* At 313 PM PDT, a severe thunderstorm was located 6 miles west of
Peanut, or 9 miles southwest of Hayfork, moving northwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Hayfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. Seek
shelter immediately inside a sturdy structure and stay away from
windows.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4049 12316 4043 12325 4050 12340 4060 12329
TIME...MOT...LOC 2213Z 120DEG 3KT 4049 12327
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DB1 follow-up statement
653 WWUS56 KEKA 012245 SVSEKA Severe Weather Statement National Weather Service Eureka CA 345 PM PDT Fri Aug 1 2025 CAC105-012255- /O.EXP.KEKA.SV.W.0011.000000T0000Z-250801T2245Z/ Trinity CA- 345 PM PDT Fri Aug 1 2025 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR WEST CENTRAL TRINITY COUNTY... && LAT...LON 4049 12316 4043 12325 4050 12340 4060 12329 TIME...MOT...LOC 2213Z 120DEG 3KT 4049 12327 $$ DB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:28 PM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 1, 12:28 PM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1228 PM PDT Fri Aug 1 2025
.SYNOPSIS...Chance of thunderstorms over the interior of Northwest
California today. Storms may produce gusty outflow winds, heavy
rain and hail. Interior thunderstorms will be possible over the
weekend, primarily on Sunday.
&&
.DISCUSSION...A recurring theme of late afternoon convective
weather continues today. The usual areas of the eastern flank in
our CWA to include northern Trinity mountains and the eastern
fringes of Del Norte and NE Humboldt along the Siskiyou County
border. Potential for thunderstorms decrease substantially on
Saturday with drier westerly flow spreading across the area and
higher 500mb heights. A colder trough will approach on Sunday
bringing yet another round of showers and thunderstorms to the
interior mountains. Otherwise, this trough will bring cooler temps
and gusty westerly and northwesterly winds Sun and into Mon.
Interior temperatures will likely begin to warm by mid next week.
How warm remains uncertain. 500mb heights pump up to 588DM or
more by late next week and suspect some of the typically hot
valley locations will reach or exceed 100F. The risk for a long
duration heat wave may be mitigated by persistent and frequent
troughs busting down on the ridge from the NW. Deterministic
models are starting to indicate a flow pattern favorable for more
interior convection and thunderstorms late next week with a closed
500mb circulation offshore the California coast and ESE winds
aloft.
&&
.AVIATION...18Z TAFs...Coastal stratus has started to erode late
this morning. The profiler at ACV is showing a marine layer around
700 ft. While some lifting is possible in the afternoon, ceilings
are likely to remain IFR to MVFR. In the interior, outside of the
slight chance for thunderstorms in Trinity County, mostly clear
skies and breezy northwesterly winds are expected this afternoon.
This evening, winds ease and stratus returns to the coastal
terminals. Models are hinting at a shallower marine layer, but an
approaching trough may actually deepen the marine layer. Ceilings
are likely to remain in the IFR or MVFR categories, with brief drops
to LIFR possible. Reduced visibilities are also possible, though
confidence is lower on how low they will drop. Higher ceilings and
visibilities are likely by the late morning. JB
&&
.MARINE...An upper trough continues to keep winds relatively
subdued, especially north of Cape Mendocino. Peak afternoon
northerly gusts of 15-25 kts are still possible, with locally
stronger winds possible in the lee of Cape Mendocino. Seas remain
primarily wind driven, with steep seas of up to 7 ft possible south
of Cape Mendocino. These conditions continue into the weekend and
into early next week.
Lingering tsunami waves continue to show on the tide gauges along
the coast, especially around Crescent City. Even though heights are
less than 1 ft, increased currents and surges are still possible.
These waves will continue to gradually subside over time. JB
&&
.FIRE WEATHER...We will continue to include a headline in the
fire weather forecast for isolated to scattered thunderstorms and
possible new ignitions. Another trough will approach on Friday in
the SW flow aloft. This should maintain the threat for storms and
isolated dry strikes for the Klamath Mountain, mostly in Trinity
County. Temperatures aloft and stability will likely increase on
Saturday and result in a significant reduction in thunderstorms
probabilities for our forecast area. A short wavelength trough
will approach on Sunday and then progress across the area Sunday
night. Granted the trough may slow down and arrive as late as
Monday. This trough will bring another round of showers and
thunderstorms for the Klamath Mountains. This trough on Sunday
will likely induce stronger westerly to northwest winds for our
typically dry and windy areas; Lake, southern Mendocino and
eastern Trinity.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT Sunday for PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Special weather statement, Aug 1, 2:25 PM PDT, 48 minutes before
Special Weather Statement
National Weather Service Eureka CA
225 PM PDT Fri Aug 1 2025
CAZ102-012200-
Del Norte Interior CA-
225 PM PDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DEL NORTE COUNTY
UNTIL 3 PM PDT...
At 225 PM PDT, Doppler radar was tracking a strong thunderstorm 21
miles east of Gasquet, or 28 miles northeast of Jedediah Smith State
Park, moving north at 10 mph.
HAZARD...Half inch size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northeastern Del Norte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4193 12373 4200 12371 4200 12352 4198 12354
4196 12353 4193 12355 4191 12355 4190 12356
4191 12359 4190 12360
TIME...MOT...LOC 2124Z 199DEG 7KT 4194 12359
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
DBSpecial weather statement, Aug 1, 2:30 PM PDT, 43 minutes before
Special Weather Statement National Weather Service Eureka CA 230 PM PDT Fri Aug 1 2025 CAZ108-012200- Southern Trinity CA- 230 PM PDT Fri Aug 1 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TRINITY COUNTY UNTIL 3 PM PDT... At 230 PM PDT, Doppler radar was tracking a strong thunderstorm over Peanut, or 7 miles southwest of Hayfork, moving north at 10 mph. HAZARD...Half inch size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Hayfork and Peanut. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to flash flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4040 12318 4044 12327 4059 12324 4055 12305 TIME...MOT...LOC 2130Z 201DEG 12KT 4047 12319 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH DB
Special weather statement, Aug 1, 2:34 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Eureka CA
234 PM PDT Fri Aug 1 2025
CAZ107-012200-
Northern Trinity CA-
234 PM PDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL TRINITY COUNTY
UNTIL 3 PM PDT...
At 234 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Carrville, or 32 miles north of Weaverville,
moving northeast at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of North Central Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4106 12283 4110 12297 4111 12297 4112 12296
4114 12296 4115 12295 4118 12296 4119 12295
4118 12293 4119 12292 4120 12289 4120 12284
4121 12283 4120 12280 4122 12278 4123 12278
4125 12273 4127 12272 4126 12268
TIME...MOT...LOC 2134Z 210DEG 11KT 4122 12286
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
DBSpecial weather statement, Aug 1, 2:50 PM PDT, 23 minutes before
Special Weather Statement
National Weather Service Eureka CA
250 PM PDT Fri Aug 1 2025
CAZ108-012215-
Southern Trinity CA-
250 PM PDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL
315 PM PDT...
At 250 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Peanut, or 14 miles south of Hayfork, and is
nearly stationary.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Central Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4032 12306 4036 12311 4047 12306 4045 12299
4042 12299 4042 12300 4040 12300 4038 12302
4037 12302 4036 12303 4036 12304 4035 12304
4035 12306 4034 12306 4033 12307
TIME...MOT...LOC 2149Z 225DEG 2KT 4037 12306
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
DBSpecial weather statement, Aug 1, 3:00 PM PDT, 13 minutes before
Special Weather Statement
National Weather Service Eureka CA
300 PM PDT Fri Aug 1 2025
CAZ107-108-012230-
Southern Trinity CA-Northern Trinity CA-
300 PM PDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL
330 PM PDT...
At 300 PM PDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Hayfork, moving northeast at 5 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hayfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4066 12323 4075 12320 4070 12304 4061 12318
4064 12324
TIME...MOT...LOC 2200Z 211DEG 4KT 4066 12318
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
DBSpecial weather statement, Aug 1, 3:07 PM PDT, 6 minutes before
Special Weather Statement National Weather Service Eureka CA 307 PM PDT Fri Aug 1 2025 CAZ108-012230- Southern Trinity CA- 307 PM PDT Fri Aug 1 2025 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TRINITY COUNTY UNTIL 330 PM PDT... At 307 PM PDT, Doppler radar was tracking a strong thunderstorm near Peanut, or 8 miles southwest of Hayfork, and is stationary. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Hayfork and Peanut. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also occurring with this storm and may lead to flash flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4050 12311 4042 12325 4052 12337 4059 12327 TIME...MOT...LOC 2206Z 0DEG 0KT 4048 12323 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH DB
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:12 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Jul 31, 5:43 PM PDT | Special Weather Statement | EKA | Siskiyou | 32 min |
| Jul 31, 6:11 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 49 min |
| Jul 31, 7:21 PM PDT | Special Weather Statement | EKA | Siskiyou | 24 min |
| Jul 31, 7:42 PM PDT | Special Weather Statement | EKA | Shasta | 33 min |
| Aug 1, 1:29 PM PDT | Special Weather Statement | EKA | Trinity | 31 min |
| Aug 1, 2:00 PM PDT | Special Weather Statement | EKA | Trinity | 30 min |
| Aug 1, 2:18 PM PDT | Special Weather Statement | EKA | Trinity | 27 min |
| Aug 1, 2:25 PM PDT | Special Weather Statement | EKA | Del Norte | 35 min |
| Aug 1, 2:30 PM PDT | Special Weather Statement | EKA | Trinity | 30 min |
| Aug 1, 2:34 PM PDT | Special Weather Statement | EKA | Siskiyou | 26 min |
| Aug 1, 2:50 PM PDT | Special Weather Statement | EKA | Trinity | 25 min |
| Aug 1, 3:00 PM PDT | Special Weather Statement | EKA | Trinity | 30 min |
| Aug 1, 3:07 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
| Aug 1, 3:38 PM PDT | Special Weather Statement | EKA | Trinity | 22 min |
| Aug 1, 3:49 PM PDT | Special Weather Statement | EKA | Trinity | 26 min |
| Aug 1, 3:51 PM PDT | Special Weather Statement | EKA | Trinity | 24 min |
| Aug 1, 4:07 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
| Aug 1, 4:32 PM PDT | Special Weather Statement | EKA | Trinity | 13 min |
| Aug 1, 4:44 PM PDT | Special Weather Statement | EKA | Trinity | 31 min |
| Aug 1, 4:58 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.